MAUDE Adverse Event Report: STRYKER-ENDOSCOPY LAKELAND 5300; SINGLE-USE REPROCESSED ULTRASONIC SURGICAL INSTRUMENTS

STRYKER-ENDOSCOPY LAKELAND 5300; SINGLE-USE REPROCESSED ULTRASONIC SURGICAL INSTRUMENTS
Model Number HAR1120
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the harmonic malfunctioned during the operation while in use.The surgeon noticed the harmonic was not working and the operating room rn checked the generator machine where it had step by step instructions.The operating room rn had the st remove the device from use, clean the jaws, and the machine did another test.The generator flashed orange and said a replacement was needed.The operating room rn tried unplugging the same instrument and re-plugging it in to see if that would do anything and it still a replacement was needed.As reported, a new harmonic was opened and the malfunctioned harmonic was taken off of the field.There was no patient injury, medical intervention, or extended procedure time reported.These are commonly used devices that are readily available.
 
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.Upon inspection of the received complaint device, evidence of bio-burden was observed indicating previous clinical use.The blade tip (with the naked eye), teflon pad, jaw, buttons, handle, cable, and contact pins appear to be intact.The complaint device was hooked up to a g11 scalpel generator and immediately produced a 'no instrument uses remaining' error as expected due to previous clinical use.The returned complaint device was then reset/unlocked using a rigol dp832 programmable dc power supply and labview 2023 vi package manager.The returned complaint device was successfully reset.The data is captured and retained at stryker's sustainability solutions business unit.The instrument id was verified in the system event log after pairing to the g11 scalpel generator.The device was identified correctly.After the device was successfully reset, the device was activated successfully using the same g11 scalpel generator.Once the energy button was pressed, an error, "replace instrument" came up.The returned complaint device was investigated further and found the blade revealed a small chip in the center of the blade.The device inspection indicated that the complaint was confirmed for the reported failure mode(s).A review of the dhr supports that the device met all inspections and test criteria prior to release from stryker.The reported event could be attributed to: too much force or torque applied to instrument, or grasping/pulling.Scalpel blade tip or jaw broken or damaged, cleaning instrument or blade tip with abrasives.Incidental and prolonged activation against solid surfaces, such as bone, metal or plastic.Attempting to bend, sharpen, or otherwise alter the shape of the blade.The instructions for use (ifu) state: verify compatibility with generators.Use device only with ethicon endo-surgery generator g11 (gen11) software version 2018-1 or later.Software revision can be found under ¿system information¿ in the generator g11 (gen11) ¿settings¿ menu.Refer to the generator g11 (gen11) operator¿s manual for more information.Avoid contact with any and all metal or plastic instruments or objects when the instrument is activated.Contact with staples, clips or other instruments while the instrument is activated may result in scratches on the blade, cracked or broken blades and premature blade failure.Audible high-pitched ringing, resonating from the blade, is an abnormal condition and an indicator that the blade is not operating properly.This may result in abnormally high shaft temperatures and user or patient injury.Do not attempt to bend, sharpen, or otherwise alter the shape of the blade.Doing so may cause blade failure and user or patient injury.Care should be taken not to apply pressure between the instrument blade and tissue pad without having tissue between them.Clamping the tissue pad against the active blade without tissue on the full length of the blade will result in higher blade, clamp arm and distal shaft temperatures and can result in possible damage to the instrument.If this occurs, there may be an instrument failure, and the generator touchscreen displays a troubleshooting message.The reported event will continue to be monitored through post-market surveillance.

Brand Name
NA
Common Device Name
SINGLE-USE REPROCESSED ULTRASONIC SURGICAL INSTRUMENTS
Manufacturer (Section D)
STRYKER-ENDOSCOPY LAKELAND 5300
5300 region ct
lakeland FL 33815
Manufacturer (Section G)
STRYKER-ENDOSCOPY LAKELAND 5300
5300 region ct
lakeland FL 33815
Manufacturer Contact
steven kloosterman
1810 w. drake drive
tempe, AZ 85283
8888883433
MDR Report Key23550240
Report Number0001056128-2025-00078
Device Sequence Number13205300
Product Code NLQ
UDI-Device Identifier07613327586565
UDI-Public07613327586565
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K233471
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHAR1120
Device Catalogue NumberHAR1120
Device Lot Number16668704
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/16/2025
Initial Report FDA Received Date11/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown